MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP959H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/1/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Additional information was requested, the following was obtained: when was the suture broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify during removal from package please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu) (b)(6).H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned product determined that it was received, one winding former with a suture piece that pertains to the product code vcp959h.During visual inspection of the returned sample, it was noted that the suture piece was partially dispensed.The suture was dispensed, and the strand has begun with a degradation process caused by exposure to the environment.In addition, the foil was not returned for evaluation.The product code vcp959h contains an absorbable suture.As the sample was received open, the time of exposure to the environment could not be determined and the functional test cannot be performed.The manufacturing records could not be reviewed as the batch number is unknown.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - irgacare; active ingredient(s)- triclosan; dosage form - suture/solid/parenteral; strength -= 275 g /m; related reports: 2210968-2023-04018.
 
Event or Problem Description
It was reported from the analysis of the returned product that suture degradation was observed, the strand has begun with a degradation process caused by exposure to the environment.It was reported during an unknown procedure on an unknown date a suture was used.During removal from package, the suture broke.No patient harm was reported.Additional information was requested.

Brand Name
VCL+ UD 36IN 1 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17043456
Report Number2210968-2023-04017
Device Sequence Number15638258
Product Code GAM
UDI-Device Identifier10705031056237
UDI-Public10705031056237
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP959H
Device Catalogue NumberVCP959H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown